MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL SR REG 10VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL SR REG 10VTA; EMBOLIZATION COIL
Model Number 100830HCSR-R-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for evaluation.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil unexpectedly detached while partially deployed in the vessel.The coil could not be retracted back into the microcatheter.The pusher and microcatheter were removed; however, the implant coil was left in a more proximal segment of the vessel.There was no reported intervention or patient injury.The patient was reported to have left the hospital one day after the procedure is good condition.
 
Additional Manufacturer Narrative
Additional information (b5): treatment was performed on a dural fistulae.Device evaluation: the delivery pusher and microcatheter, a headway duo 167cm, were returned for evaluation.The pusher was found without the implant attached.The heater coil of the pusher does not display any signs of thermal detachment.The microcatheter tip is tapered is undamaged.The inner diameter is approximately 0.013", which is within specification.The microcatheter is pinched about 10.1 cm away from the distal tip.No implant was observed within the microcatheter via x-ray examination.No observable segment of the attachment monofilament could be found within the delivery pusher; the monofilament mostly likely broke at the attachment bond glue joint.Monofilament knots can be seen in the attachment bond glue joint.The investigation of the returned coil system found the implant to be separated from the pusher with no signs of activation from using a detachment controller.The investigation determined the separation of the implant is consistent with the implant experiencing tensile or retraction forces that exceeded the strength of the attachment monofilament.The microcatheter used in the procedure was returned and inspected; the tip appeared to be tapered, and a segment 10.1 cm from the distal tip was found to be pinched.The conditions on the microcatheter can cause increased friction on the coil during advancement and retraction, which could lead to the implant separation from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage to the microcatheter, but the damage is consistent with the device experiencing forces over specification.The implant was not returned for evaluation, so it could not be determined if it had any damage or other anomaly that would have caused or contributed to the reported event.

Brand Name
MICROPLEX HELICAL SR REG 10VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9604641
Report Number2032493-2020-00012
Device Sequence Number19476252
Product Code HCG
UDI-Device Identifier00816777020451
UDI-Public(01)00816777020451(11)180921(17)230831(10)1809215WL
Combination Product (Y/N)N
Initial Reporter CountryMO
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number100830HCSR-R-V
Device Lot Number1809215WL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR